Diffused Erythema Nodosum Leprosum Reaction with Necrotic Ulcers: Case Report


Ozkol H. U. , Calka O., Bayram İ.

TURK DERMATOLOJI DERGISI-TURKISH JOURNAL OF DERMATOLOGY, vol.12, no.2, pp.113-115, 2018 (Journal Indexed in ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 12 Issue: 2
  • Publication Date: 2018
  • Doi Number: 10.4274/tdd.2325
  • Title of Journal : TURK DERMATOLOJI DERGISI-TURKISH JOURNAL OF DERMATOLOGY
  • Page Numbers: pp.113-115

Abstract

Erythema nodosum leprosum (ENL) is characterized by inflammatory nodules. It is an immune reaction that develops in patients receiving lepromatous leprosy treatment. In extreme severe cases, sometimes these nodules may ulcerate. In this article, we present a case of ENL with diffuse necrotic ulcer arising in a male patient using triple therapy (dapsone, clofazimine and rifampicin) because of lepromatous leprosy. A 39-year-old male patient had papules and nodules commonly found in the upper extremity and body, lividly erythematous, ranging size changes from 2-3 mm to 2 cm, some of them opened and ulcerated. Skin biopsy of the patient was evaluated as ENL. Necrosis and ulceration are rarely seen in ENL, therefore this case was presented.